Alabama, 2010Tornadoes in Alabama, March 25, 2010
March 25, 2010 · NWS BMX · 2 events in 2 counties and zones
A strong storm system and advancing cold front caused showers and thunderstorms to develop across Central Alabama late in the afternoon on the 25th. A couple of these storms became severe, and produced tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $205,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system and advancing cold front caused showers and thunderstorms to develop across Central Alabama late in the afternoon on the 25th. A couple of these storms became severe, and produced tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 25, 2:37 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 25, 2:37 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT THU MAR 25 2010
.DISCUSSION...
A FEW SHOWERS LEFT OVER FROM THE ACTIVITY THIS MORNING ARE FINALLY
EXITING INTO GEORGIA. MEANWHILE...ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE NOW DEVELOPING ACROSS ARKANSAS AND NORTHERN
MISSISSIPPI...JUST AHEAD OF THE ACTUAL COLD FRONT. THIS ACTIVITY IS
EXPECTED TO INCREASE IN INTENSITY AND COVERAGE THROUGH THE AFTERNOON
AS IT MOVES ACROSS NORTH AND CENTRAL ALABAMA. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR OUR NORTHWESTERN COUNTIES AND IS IN
EFFECT UNTIL 7 PM THIS EVENING.
THE CLEARING LINE THAT WAS PREVIOUSLY ACROSS EASTERN MISSISSIPPI HAS
BEGUN TO FILL IN AS CUMULUS ARE NOW DEVELOPING...BUT TEMPERATURES
ARE STILL RISING SLOWLY ACROSS EASTERN ALABAMA...BUT THERE ARE ONLY
A FEW HOURS OF PEAK HEATING LEFT TO GO. THEREFORE...SURFACE
INSTABILITIES WILL STILL BE SOMEWHAT OF A LIMITING FACTOR. DEW
POINTS HAVE CLIMBED INTO THE MID AND UPPER 50S ACROSS THE SOUTH AND
EAST AND COULD REACH NEAR 60 DEGREES IN SOME AREAS. DAMAGING WINDS
AND LARGE HAIL CONTINUE TO BE THE MAIN THREATS AS DRIER AND COOLER
AIR ALOFT MOVES INTO THE AREA.
THE SEVERE THREAT WILL DIMINISH THROUGH THE LATE EVENING HOURS AS
THE ACTIVITY PUSHES FARTHER EASTWARD. MODELS CONTINUE TO SHOW THE
COLD FRONT EXITING THE FORECAST AREA BY MIDNIGHT TONIGHT. WRAP
AROUND MOISTURE ON THE BACKSIDE OF THE LOW COULD PRODUCE A FEW LIGHT
SHOWERS ACROSS THE NORTHERN COUNTIES OVERNIGHT.
A BRIEF REPRIEVE FROM THE RAIN WILL COME ON FRIDAY AND SATURDAY.
SKIES WILL CLEAR AND TEMPERATURES WILL BE NEAR OR JUST BELOW
NORMAL...WITH HIGHS IN THE 60S TO LOWER 70S.
DID NOT SPEND MUCH TIME ON THE LONG TERM GRIDS...PAST DAY 3...DUE TO
ONGOING SEVERE WEATHER THREAT ASSOCIATED WITH THE SYSTEM CURRENTLY
MOVING ACROSS THE REGION. SO ON A BRIEF NOTE...THE NEXT SYSTEM IS
STILL SET TO IMPACT THE FORECAST AREA SATURDAY NIGHT INTO SUNDAY.
THERE REMAINS A THREAT OF SOME STRONG STORMS WITH THIS SYSTEM DURING
THE DAY ON SUNDAY. HIGH PRESSURE RETURNS TO THE AREA ON MONDAY AND
PERSISTS THROUGH AT LEAST MID WEEK. HIGH TEMPS WILL GENERALLY BE IN
THE 60S AND 70S...WITH LOWS IN THE 40S.
19
&&
.AVIATION...18Z TAF DISCUSSION.
FIRST ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS PUSHING
THROUGH EAST CENTRAL ALABAMA THIS AFTERNOON. THIS ACTIVITY IS AHEAD OF AN
APPROACHING COLD FRONT CURRENTLY MOVING INTO WEST CENTRAL
MISSISSIPPI. IN BETWEEN THESE TWO FEATURES IS A NICE CLEARING ZONE
THAT SHOULD AFFECT ALL SITES LATER IN THE AFTERNOON WITH SCT
CONDITIONS. AS THE FRONT APPROACHES LATE AFTERNOON...ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NORTH TO
SOUTH LINE BY 21Z NEAR TCL AND 23Z AT MGM AND ANB. INCLUDED VC
WORDING AS WIDESPREAD COVERAGE IS NOT EXPECTED CURRENTLY. WINDS
WILL SHIFT TO THE WEST OR NORTHWEST BEHIND THE LINE WITH SOME MVFR
CEILINGS REDEVELOPING EARLY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 46 61 39 69 51 / 60 0 0 0 60
ANNISTON 45 62 37 70 52 / 60 0 0 0 50
BIRMINGHAM 44 62 39 70 53 / 40 0 0 0 60
TUSCALOOSA 45 64 38 73 53 / 20 0 0 0 60
CALERA 43 63 39 71 51 / 40 0 0 0 60
AUBURN 45 64 38 70 52 / 60 0 0 0 50
MONTGOMERY 46 65 42 72 52 / 50 0 0 0 50
TROY 47 65 40 72 54 / 50 0 0 0 50
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19/88
Hazardous weather outlook, Mar 25, 5:45 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 PM CDT THU MAR 25 2010
ALZ011>015-017>050-261800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
645 PM CDT THU MAR 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH 9
PM...AS A STRONG COLD FRONT PUSHES THROUGH EAST CENTRAL ALABAMA.
MUCH OF THE SEVERE WEATHER IS NORTH OF THE AREA...HOWEVER...A FEW
CELLS MAY STILL DEVELOP THROUGH 9 PM. THE AREA OF CONCERN WILL BE
GENERALLY BE EAST OF INTERSTATE 65 AND NORTH OF I-20. THE TIME FRAME
FOR ANY ADDITIONAL CONVECTION IS GETTING SMALLER...WITH AN OVERALL
WEAKENING TREND EXPECTED. THE MAIN THREATS WILL BE STRONG DAMAGING
WINDS...HAIL...AND EVEN AN ISOLATED TORNADO CAN NOT BE RULED OUT.
STRONG THUNDERSTORMS ARE ALSO POSSIBLE JUST SOUTH OF INTERSTATE 20
THROUGH 9 PM AS WELL. THIS AREA HAS NOT HAD NEAR ENOUGH TIME TO
DESTABILIZE FOR A WIDESPREAD SEVERE THREAT. THE MAIN THREAT WILL BE
WIND GUSTS TO 45 MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER STORM SYSTEM WILL BRING THE POSSIBILITY OF STRONG
THUNDERSTORMS ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
IF SEVERE THUNDERSTORMS DEVELOPS THIS AFTERNOON.
In the hours before
Special weather statement, Mar 25, 3:22 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT THU MAR 25 2010
ALZ011-252145-
MARION-
422 PM CDT THU MAR 25 2010
...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 445 PM CDT...
AT 417 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR TREMONT...OR 6 MILES SOUTHEAST OF FULTON...MOVING
NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHOTSVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
12/SIRMON
Special weather statement, Mar 25, 3:48 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT THU MAR 25 2010
ALZ011-252215-
MARION-
448 PM CDT THU MAR 25 2010
...SIGNIFICANT WEATHER ALERT FOR MARION COUNTY UNTIL 515 PM CDT...
AT 445 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR HAMILTON...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PEA RIDGE.
PEARCES MILL.
BRINN.
TESSNER.
BEAR CREEK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
12/SIRMON
Special weather statement, Mar 25, 4:08 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT THU MAR 25 2010
ALZ024-252300-
JEFFERSON-
508 PM CDT THU MAR 25 2010
...SIGNIFICANT WEATHER ALERT FOR JEFFERSON COUNTY UNTIL 600 PM CDT...
AT 506 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR SYLVAN SPRINGS...OR NEAR HUEYTOWN...MOVING EAST AT
25 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DOLOMITE.
MIDFIELD.
MINOR.
VILLAGE CREEK AVENUE W.
LEGION FIELD.
B.J.C.C..
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
12/SIRMON
Local storm report, Mar 25, 4:19 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT THU MAR 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL HAMILTON 34.14N 87.98W
03/25/2010 E0.25 INCH MARION AL PUBLIC
&&
16Special weather statement, Mar 25, 4:28 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CDT THU MAR 25 2010
ALZ014-252315-
WINSTON-
528 PM CDT THU MAR 25 2010
...SIGNIFICANT WEATHER ALERT FOR WINSTON COUNTY UNTIL 615 PM CDT...
AT 524 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR ASHRIDGE...OR 9 MILES EAST OF HALEYVILLE...MOVING
EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ROCK CREEK.
MORELAND.
BRUSHY LAKE.
INMANFIELD.
UPSHAW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
12/SIRMON
Tornado, Shelby
- When
- March 25, 6:02 PM CST to 6:07 PM CST
- Where
- Shelby County, 1.06 mi SE of Turner to 0.31 mi NNW of Scotrock
- Rating
- EF1
- Path length
- 2.74 mi
- Path width
- 100 yd
- Property damage
- $170,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.239, -86.867
The tornado first touched down on Fox Valley Road in the Maylene community, where it tossed trampolines and snapped at few small trees. It then traveled northeast, crossing CR-17 just south of the intersection of 1st Ave W. It then struck Fox Valley Apartments and moved into the Stoney Meadow Subdivision, where several homes received minor to substantial roof damage. The most significant damage occurred on Rock View Trail, where siding was stripped off of one home and another home received significant roof damage and had the garage door blown out. Two mature cedar trees were also snapped at this location. The tornado weakened rapidly and continued to produce minor damage as it crossed through the Navajo Trail Subdivision. The last bits of minor roof and fence damage were in the Greenfield Subdivision off of Industrial Park Drive in Alabaster. In total, at least 20 structures were damaged, and dozens of trees were snapped or uprooted.
Tornado, Chilton
- When
- March 25, 6:59 PM CST to 7:05 PM CST
- Where
- Chilton County, 2.18 mi WNW of Clanton to 0.95 mi WNW of Clanton Gragg Arpt
- Rating
- EF1
- Path length
- 2.75 mi
- Path width
- 200 yd
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.847, -86.681
The tornado touched down just northwest of the city limits of Clanton, near the intersection of CR-406 and CR-53. From there it moved east-northeast into the northern part of the city, and lifted just after crossing US-31 west of the hospital. At least five structures received damage, with much of it consisting of shingles being blown off. One garage and a gazebo were heavily damaged, and one large storage building was totally destroyed with debris scattered nearly 1 1/2 miles downstream. Eight to 10 hardwood trees were uprooted and 6 to 9 smaller hard and soft wood trees were snapped.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 25, 20101 death · 1 event
- Hail and Damaging Winds in Louisiana, March 25, 2010$223,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, March 25, 2010$250,000 · 70 kt wind · 5 events
- Tornado and Hail in Alabama, March 25, 2010$50,000 · EF1 · 6 events
- Strong Wind in Illinois, March 25, 2010$75,000 · 2 events
- Heavy Rain and Strong Wind in Illinois, March 25, 2010$50,000 · 3 events
- Flash Flooding and Flooding in Missouri, March 25, 201028 events
- Winter Weather in Ohio, March 25 to 26, 201017 events
- Damaging Winds in Louisiana, March 25, 2010$10,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, March 25, 20106 events
- Hail in Tennessee, March 25, 20101 in hail · 5 events
- High Wind in California, March 25, 201060 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222088, 222087.